This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
I deplore your publicizing the ill-conceived impressions expressed in the paper by Whitelaw et al (195:780, 1966). It inappropriately insinuates not only that the synthetic progestational agents cannot be expected to stop irregularity of menses, cure amenorrhea, or relieve infertility but also that, on the contrary, use of them is likely to cause these disturbances.I particularly object to the careless use of a report of mine in an attempt to substantiate what the authors fancy as the likelihood of "a prolonged state of amenorrhea" following ingestion of one of the steroids in treatment "for a threatened abortion." I resent the insinuation that one is less than "honest about the pill" if he fails to inform all patients of the possible untoward effects which occasionally are seen (and usually in only peculiarly susceptible patients). These, Whitelaw et al mistakenly consider as likely to occur following medication,
Rock J. The Pill. JAMA. 1966;196(3):300. doi:10.1001/jama.1966.03100160150054